MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY NEEDLE 19X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305187
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that mixed product was found before use with a needle 19x1-1/2 rb tw.The following information was provided by the initial reporter, "it was informed to me that she met with the storeroom manager and they have 10 boxes, all the same lot number in which a shorter needle was packaged as a 19g x 1 1/2 needle.The shorter needle has a gray color hub vs.Brown color hub of the actual 19g x 1 1/2"." 10 occurrences were found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: approximately three thousand (3000) samples and one (1) photo were provided by the customer for investigation.The returned samples were returned in unopened blister packs and shelf cartons.Two hundred (200) samples were visually examined using unaided vision.It was observed that there were needle assemblies with the incorrect needle hub and needle mixed in with the correct needle assemblies.Additionally, one (1) photo was also provided by the customer for investigation.The photo shows two (2) shielded needle assemblies next to each other.The needle hubs appear to be different colors and the needles also appear to possibly be different lengths.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.However, during the investigation it was observed that a lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) was being produced at the same time as lot #9031984 of material # 50815 (needle 19ga 1-1/2in) on two (2) needle in process (nip) lines which were located next to each other.Therefore, it is likely that one (1) bag of lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) from nip 5 was placed in the gaylord for lot #9031984 of material # 50815 (needle 19ga 1-1/2in).This gaylord was then packaged on multi vac 4 (mv 4) with the mixed product getting packaged without being noticed.H3 other text : see h.10.

Brand Name
NEEDLE 19X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key9220538
Report Number1911916-2019-01107
Device Sequence Number2973740
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number305187
Device Lot Number9030812
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;